MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS GS; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS GS; ANESTHESIA UNITS
Model Number 8604700
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow-up report.
 
Event or Problem Description
It was reported that the ventilator sounds louder than normal.Based on the log analysis a ventilator failure occurred due to a negative airway pressure.No injury reported.
 
Additional Manufacturer Narrative
It was reported that the ventilator sounds louder than normal.On the date of event (2024-07-08) an entry indicating a negative airway pressure was found.In such case, the ventilator is temporarily stopped as a precaution while the ¿ventilator fail¿ alarm is given.Since the log entry was only found once on the reported date of event, it was concluded that most likely a patient activity, such as coughing, was the root cause.Dräger finally concludes that the device behaved as specified upon the detected pressure situation and the device alarmed accordingly to alert the user.During inspection on site the reported louder sound could be traced back to the bearings of the motor.Therefore, it was recommended by the technician to replace the ventilator assembly and ventilator lid.In the course of additional questions we were informed that the customer plans to retire the unit as it is already 21 years old so that no further repair actions are planned.The identified wear and tear effects responsible for the louder sound are not in context with the found error entry indicating a negative airway pressure.For both topics, the number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
FABIUS GS
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19881731
Report Number9611500-2024-00323
Device Sequence Number15226013
Product Code BSZ
UDI-Device Identifier04048675041498
UDI-Public(01)04048675041498(11)210922(93)8607300-49
Combination Product (Y/N)N
PMA/510(K) Number
K072884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8604700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown